Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 15, 2011, 4:41 PM CDT for Winnebago County, Worth County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 15, 2011, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Winnebago County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 158 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS53 KDMX 152141
SVRDMX
IAC189-195-152230-
/O.NEW.KDMX.SV.W.0246.110715T2141Z-110715T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT FRI JUL 15 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 530 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE MILLS...OR 24 MILES
NORTHWEST OF MASON CITY...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHWOOD...KENSETT AND GRAFTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 207 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4350 9301 4330 9302 4335 9364 4350 9363
4351 9334 4350 9303
TIME...MOT...LOC 2142Z 265DEG 30KT 4343 9345
WIND...HAIL 60MPH <.75IN
$$
VACHALEK2 follow-up statements
526
WWUS53 KDMX 152208
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT FRI JUL 15 2011
IAC189-195-152230-
/O.CON.KDMX.SV.W.0246.000000T0000Z-110715T2230Z/
WORTH IA-WINNEBAGO IA-
508 PM CDT FRI JUL 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WINNEBAGO AND WORTH COUNTIES UNTIL 530 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NORTHWOOD...OR 18 MILES NORTH OF
MASON CITY...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTHWOOD...KENSETT AND GRAFTON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 207 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4350 9301 4330 9302 4335 9364 4350 9363
4351 9334 4350 9303
TIME...MOT...LOC 2208Z 277DEG 26KT 4340 9325
WIND...HAIL 60MPH <.75IN
$$
VACHALEK516
WWUS53 KDMX 152229
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT FRI JUL 15 2011
IAC189-195-152238-
/O.EXP.KDMX.SV.W.0246.000000T0000Z-110715T2230Z/
WORTH IA-WINNEBAGO IA-
529 PM CDT FRI JUL 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINNEBAGO AND
WORTH COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
AT THIS TIME. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM. IF THE STORM REORGANIZES...ADDITIONAL
WARNINGS WILL BE POSSIBLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4350 9301 4330 9302 4335 9364 4350 9363
4351 9334 4350 9303
TIME...MOT...LOC 2228Z 277DEG 26KT 4338 9305
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:19 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 15, 3:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CDT THU JUL 14 2011 .SHORT TERM /TONIGHT/... CONVECTION OVER SOUTHERN MINNESOTA HAS LAID OUT AN OUTFLOW BOUNDARY JUST TO THE NORTH OF THE CWA. STORMS THAT WERE INITIALLY ONGOING THIS MORNING OVER EASTERN NEBRASKA HAVE MOVED NORTHEAST INTO SOUTHERN MN AND HAVE INTENSIFIED AS THEY ENCOUNTERED THE OUTFLOW BOUNDARY AND A SHORTWAVE MOVING ACROSS THE AREA. THE QUANDARY HERE IS THAT THE CORFIDI VECTORS TAKE THE STORMS SOUTH INTO OUR CWA. HOWEVER...GROUND TRUTH BASED ON RADAR HAS THE STORMS MOVING EAST/NORTHEAST ACROSS MN...MORE IN LINE WITH THE 850-300MB MEAN UPPER FLOW. IF THIS WERE TO REMAIN THEN THE STRONG STORMS TO THE NORTH WILL EVENTUALLY DROP SOUTH...BUT EAST OF THE FORECAST AREA AND INTO ILLINOIS. NEXT CONCERN...THERE IS A LINE OF SHOWERS/STORMS SOUTH OF THE MAIN CLUSTER IN MN DROPPING ACROSS THE WEST EXTENDING BACK INTO OMAHA/S AREA. CURRENTLY THESE STORMS ARE SHOWING SOME SIGNS OF INTENSIFYING AND THEY ARE MOVING INTO A VERY RICH CAPE ENVIRONMENT. THE PROBLEM AS I SEE IT IS LACK OF ANY APPRECIABLE SHEAR SO SOME SEVERE POTENTIAL EXISTS. I WILL MENTION SHOWERS/STORMS IN THE NORTHWEST HALF OR SO OF THE CWA THIS EVENING BUT SEVERE THREAT...WHILE PRESENT IS MORE MARGINAL THIS POINT. GIVEN THE CAPES HOWEVER...I WOULD NOT BE SURPRISED TO SEE A SEVERE STORM OR TWO AND THE MEAN FLOW DOES TAKE THE CONVECTION TO OUR WEST INTO CENTRAL/NORTHWEST IOWA. AS FOR THE REST OF TONIGHT...I WOULD EXPECT SOME SHOWERS TO DRIBBLE OVER THE CWA IN WARM ADVECTION AND AN UNSTABLE AIRMASS BUT WITH LACK OF A FOCUSING MECHANISM WE MAY HAVE OUR BEST SHOT AT STORMS THIS EVENING VERSUS OVERNIGHT. LITTLE CHANGES MADE TO TEMPS FOR TONIGHT. .LONG TERM /TONIGHT THROUGH THURSDAY/... FORECAST PROBLEM OF THE DAY IS THE EXCESSIVE HEAT EVENT WHICH IS EXPECTED TO START THIS WEEKEND AND LAST WELL INTO NEXT WEEK. THERE COULD BE MORNING THUNDERSTORMS IN...OR NEAR...CENTRAL IOWA AT 12Z SATURDAY LEFT OVER FROM TONIGHT/S CONVECTION. AS UPPER RIDGE CONTINUES TO BUILD NORTH ON SATURDAY IT SHOULD PUSH RING OF FIRE NORTH WITH IT. LARGE SCALE SUBSIDENCE SHOULD SHUTDOWN THUNDERSTORM CHANCES BY AFTERNOON. ALL MODELS FORECAST UPPER HIGH TO BE CENTERED OVER SOUTHWEST IOWA BY SUNDAY MORNING AND THEN REMAIN QUASI-STATIONARY THROUGH EARLY NEXT WEEK. A PACIFIC NORTHWEST UPPER TROUGH SHOULD HELP PUSH THE CENTER OF THE RIDGE SOUTH OR SOUTHEAST BY DAY 7. AT THE SURFACE...MAIN SYNOPTIC SCALE FRONT WILL BE WELL NORTH OF IOWA THROUGH WEDNESDAY. NOTICED THAT THE NEW 12Z ECMWF PUSHES THE FRONT CLOSE TO IA BORDER ON THURSDAY. DID NOT INTRODUCE POPS WITH THIS...BUT IT MAY HAVE AN IMPACT ON THE ONGOING HEAT. 850 MB TEMPERATURES RANGE FROM 22C-26C SUNDAY THROUGH THURSDAY. WITH THE ABSENCE OF MCS ACTIVITY...EXPECT THE IMPACTS OF THE HEAT TO SLOWLY BUILD THROUGH THE FORECAST PERIOD. ALTHOUGH HEAT WARNING CRITERIA MAY NOT BE REACHED ALL THE TIME...THE PROLONGED NATURE OF THIS EVENT IS THE BIASES FOR A LONG LASTING EXCESSIVE HEAT WARNING. AFTER EXTENSIVE COORDINATION WITH NEIGHBORING OFFICES...HAVE DECIDED TO GO WITH A LONG DURATION EXCESSIVE HEAT WARNING STARTING EITHER SATURDAY OR SUNDAY THROUGH WEDNESDAY. && .AVIATION...14/18Z UPDATED DSM TAF AS LOW CLOUDS ARE DISSIPATING ACROSS THE SOUTH. STILL SOME LOW CLOUDS ACROSS THE WEST WHICH SHOULD MAKE IT INTO KDSM LATER THIS AFTERNOON BUT INITIAL LOW CLOUDINESS IS DISSIPATING. KMCW AND KALO ALSO LOSING THEIR LOWER CLOUD CEILINGS SO I UPDATED TO MAKE PREDOMINANT CIG VFR. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 7 PM CDT WEDNESDAY FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWF ORD-DALLAS-DAVIS-DECATUR-EMMET-GREENE-GUTHRIE-HUMBOLDT-JASPER-KOSSUTH -LUCAS-MADISON-MAHASKA-MARION-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-TAYLOR-UNION-WAPELLO-WARR EN-WAYNE-WEBSTER. EXCESSIVE HEAT WARNING FROM NOON SUNDAY TO 7 PM CDT WEDNESDAY FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-FRANKLIN-GRUNDY- HAMILTON-HANCOCK-HARDIN-MARSHALL-STORY-TAMA-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...BOKSA LONG TERM...JOHNSON AVIATION...BOKSA
Hazardous weather outlook, Jul 15, 4:28 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 428 PM CDT FRI JUL 15 2011 IAZ004-015-024-162130- EMMET-PALO ALTO-HUMBOLDT- 428 PM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THE ACROSS THE AREA FROM LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. HEAVY RAIN WILL ALSO BE POSSIBLE. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER AS WELL AS SOUTHERN PORTIONS OF THE DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR A FEW THUNDERSTORMS EXISTS THROUGH MID SATURDAY MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW BUT HEAVY RAIN MAY AGAIN BE POSSIBLE. A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. IAZ005>007-016-017-023-025>028-033>039-044>049-057>060-070>072-081- 082-092-162130- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- 428 PM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST TWO THIRDS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THE ACROSS THE AREA FROM LATE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...ESPECIALLY NEAR THE MINNESOTA BORDER...WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR A FEW THUNDERSTORMS EXISTS THROUGH SATURDAY MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW BUT HEAVY RAIN WILL AGAIN BE POSSIBLE. A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. IAZ050-061-062-073>075-083>085-093>097-162130- TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 428 PM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST THIRD OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE MAINLY TONIGHT. HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. WHILE AN ISOLATED STORM WITH NEAR SEVERE WIND GUSTS IS POSSIBLE...THE OVERALL SEVERE THREAT APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR A FEW THUNDERSTORMS EXISTS THROUGH SATURDAY MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW BUT HEAVY RAIN IS AGAIN POSSIBLE. A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IAZ086-162130- WAPELLO- 428 PM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY OVERNIGHT. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW BUT HEAVY RAIN IS AGAIN POSSIBLE. THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. THE SEVERE THREAT APPEARS LOW AT THIS TIME. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER AS WELL AS SOUTHERN PORTIONS OF THE DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO THE AREA BY SATURDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE FROM 100 TO 115 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN IN THE UPPER 70S TO LOWER 80S DURING THE OVERNIGHT HOURS. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAB
In the hours before
Special weather statement, Jul 15, 3:10 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 310 PM CDT FRI JUL 15 2011 IAZ005>007-152215- KOSSUTH-WINNEBAGO-WORTH- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD 310 PM CDT FRI JUL 15 2011 ...STRONG THUNDERSTORMS ALONG THE IOWA MINNESOTA BORDER... A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN MINNESOTA STRETCHES TO NEAR THE IOWA BORDER THIS AFTERNOON. THOUGH THE ACTIVITY IS GENERALLY MOVING EAST...THE STORMS MAY BUILD SOUTH ACROSS THE BORDER AND COULD AFFECT THE FAR NORTHERN REACHES OF NORTHEAST KOSSUTH COUNTY...NORTHERN WINNEBAGO COUNTY...AND NORTHERN WORTH COUNTY THROUGH 5 PM THIS AFTERNOON. STRONG WINDS TO 50 MPH WILL BE THE MAIN THREAT IN SOME OF THE STRONGER STORMS. SMALL HAIL AND BRIEF HEAVY RAINFALL IS ALSO POSSIBLE AS THE STORMS MOVE TO THE EAST AT 35 MPH. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:26 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 55 hr |
| Jul 15, 9:46 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 57 hr |
| Jul 15, 3:32 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 6 days |
| Jul 15, 5:31 PM CDT | Flash Flood Warning | DMX | Winnebago, Worth | 6 hr |
| Jul 15, 5:35 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.